| Model Number |
FG-1017 |
| Medical Device Problem Codes |
Unintended Ejection (1234); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting.Health effect clinical code: 4582 no clinical signs, symptoms or conditions.Health effect impact code: 2199 no health consequences or impact.Medical device problem code: 2907 detachment of device or device component (problem associated with the separation of the device from its physical construct, integrity, or chassis.), 1234 unintended ejection (problem associated with unexpected ejection of the device from its physical location.This includes but is not limited to devices such as clip appliers, film cartridge, and staples.) component code: 765 controller type of investigation: 10 of actual/suspected device, 3331 analysis of production records, 4121 event history log review.Investigation findings: 213 no device problem found.Investigation conclusions: 61 unintended use error caused or contributed to event.Post procedure, the equipment was tested by pentax medical staff, and video was recorded.The controller cap was removed without incident using the instructions for use(ifu).Based on the information provided, the user experienced two instances of the cap of the controller being propelled from the controller during the same procedure.A cause for this could be a loss of mechanical attachment of the cap to the controller from damaged threads on either the controller or cartridge cap or both.Another cause could stem from blockages in the exhaust ports located on the controller as well as a missing o-ring inside the controller cap.Therefore, this investigation will investigate the provided controller and controller cap to determine the root cause.The controller model fg-1017, serial number (b)(6), lot number 11232020-02 and foot pedal model fg-1018, serial number (b)(6), lot number 1101-0067, were received in redwood city, ca on 07-mar-2024.It was evaluated by c2 r&d with the investigation findings being provided to the complaint handling unit on 14-mar-2024.The complaint controller was returned and upon visually inspecting the device, it was noted that the threads on controller, which mates to the threads on the cap had some normal wear.This thread wear would not cause the mechanical restraint of the nitrous oxide cartridge to be lost or impede the cap from screwing back onto the controller.The software in the controller was noted to be version 01.018.317, whereas the current released software version is 01.018.398.However, this software change does not affect the pressure storage in the controller nor the mechanical restraint of the cap and cartridge.Upon inspecting the cartridge cap provided with the controller, it was found that the o-ring was not displaced and is in its intended position as designed.In addition, there was no damage evident to the threads of the cap.The purpose of the o-ring is to secure the cartridge to the cap as well as provide a seal between the cap and controller after the cap is properly screwed onto the controller.It was also noted that the correct cartridge cap was provided with controller and foot pedal.This was verified by locating the divot that is present on the top surface of the cap.Previous version of the cartridge cap did not contain the divot.In addition, when the cartridge is inserted into the cap, it would extend past the cap by 1.779 inches.The nitrous cartridge used during the procedure was also the correct finished good number which is made from the current released cartridge.No blockage was found on the venting hole, located next to the piercing point, nor the exhaust ports located on the distal and proximal ends of the controller.The purpose of the venting hole is to route excess nitrous oxide from the cartridge into the handle of the controller.The additional nitrous oxide which can't be stored in the handle is then exhausted through the various ports.The device log files from the procedure were retrieved from the controller.When reviewing the logs, the user did receive a "low balloon pressure" error message.However, in all instances of the procedure, the cartridge pressure did not exceed or deviate from the nominal operating pressure.The lot history records (lhr) were reviewed, and the provided controller and foot pedal were found to have passed all final inspections.The controller was tested for release on november 13, 2020, with no issues found.The foot pedal had a build date of february 7, 2019.The shell of the provided controller was disassembled to further investigate the internal components of the controller.During the investigation it was noted that the pouch located at the handle region of the controller was undamaged nor out of specification.In addition, the tubing which routes excess nitrous oxide from the manifold to the pouch was also not blocked, kinked, or placed in a non-standard orientation.Functional test: the provided controller and cap were used in a series of tests, with the provided foot pedal along with an r&d catheter (l/n: 10162018-05).The catheter underwent six, 6-second ablations with linear movements and rotations between each ablation.During the ablations no error messages occurred.The cartridge and cap were also able to be removed from the controller, following standard instructions for use(ifu) procedures, without any issues (i.E.Cap being propelled from the controller or an abnormal amount of nitrous discharge).In a second function test, a new cartridge was inserted into the complaint controller, using the provided cap.The controller was kept aside for 5 minutes.Following standard procedures per the ifu the cap was loosened allowing the cartridge to vent.The cap was then unscrewed/removed from the controller in the normal manner.During the process to remove the full cartridge from the controller, no issues occurred.In the third functional test, the complaint controller, cap, along with the provided foot pedal and r&d catheter (l/n: 10162018-05), were used in a series of three 6-second ablations so that the cartridge, would be partially discharged before removing from the controller.When the cartridge was removed following standard procedures per the ifu, no issues occurred (i.E.Abnormal amount of nitrous oxide discharging or cap being propelled from the controller).Upon inserting a new cartridge, the pressure sensor in the controller records the cartridge pressure to be within the operating condition of 700-800 psi.In later instances, the pressure sensor continues to properly record the cartridge pressure during a treatment, which can be seen by the pressure decreasing as the delivery value changes from -3 to -2, indicating a successful ablation.Similar pressure readings were found in the log files from the procedure.In this manner, the pressure sensor was found to be working as designed in the complaint controller (s/n: (b)(6)).Overall, the returned complaint controller (fg-1017, l/n: 11232020-02, s/n:(b)(6)) and cap were found to be working as designed and performed as intended.Per the instructions for use(ifu) (lbl-1016), step 35 states, "to exchange the cartridge, slowly rotate the controller cap counterclockwise approximately 90 degrees, then allow a few seconds in that position followed by completely unscrewing the cartridge slowly.Any remaining nitrous will escape.Dispose of the used cartridge." it's advised to remove the cartridge slowly from the controller and it is possible that this step was not fully followed.If the cartridge was quickly removed from the controller and/or the first step of turning the cap counterclockwise slowly and allowing the pressure to decay was not followed, it is possible for there to be sufficient pressure for the cap to be propelled from the controller.Based on our findings, it is our conclusion that the most likely reason for the occurrence of this event is that instructions for use(ifu) relating to the removal of the controller's cartridge cap were not properly followed.Specifically , the instructions that state, "to exchange the cartridge, slowly rotate the controller cap counterclockwise approximately 90 degrees, then allow a few seconds in that position followed by completely unscrewing the cartridge slowly".When followed properly, this allows nitrous oxide to escape thereby reducing the pressure to normal levels.At this time, we are requesting that training specific to this aspect of the procedure be completed prior to re-starting use of the product.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.
Event or Problem Description
On 28-feb-2024, pentax medical became aware of an event which occurred during use in england within the emea region involving fg-1017 controller, serial number (b)(6), lot number 11232020-02; fg-1018 foot pedal, serial number (b)(6), lot number 1101-0067; and catheter model fg-1024, lot number 04042023-03; and catheter model fg-1028, lot number 07122023-01.Per the initial report, the patient was undergoing a cryoballoon ablation procedure and the user claims extensive knowledge of this system.The user stated the product was correctly set up by the nursing team, a standard focal catheter was inserted, and when the test puff was initiated, the balloon inflated and a low balloon pressure was detected by the controller.This prompted the user to replace the nitrous oxide cartridge.When the user unscrewed the controller cap the cap flew off and hit the ceiling.The user mentioned the pressure was too high.The procedure carried on with a changed cartridge.The physician decided to change to a pear catheter due to ablation at the gastroesophageal junction (gej).The procedure was completed, and the nurse followed the instructions for removal of the cap and again while unscrewing the controller cap the cap flew off and hit the opposite wall with force.No reported injury to the patient or user in either instance.Post procedure, the equipment was tested, and video was recorded.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
Event or Problem Description
Refer to h11.
Additional Manufacturer Narrative
Udi related data quality updates only correction information: b4: date of this report b5.Refer to h11 d1.C2 cryoballoon (changed from product family name) d2a: controller g4: initial 510(k) number k163684.G6: follow up #02.Additional information: d4: catalog number, lot number, udi provided.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.
Event or Problem Description
Refer to h11.
Additional Manufacturer Narrative
Correction information: b4: date of this report.B5.Refer to h11.G6: follow up #02 (follow up #01 inadvertantly noted g6 as fu #2 in error in the prior report), h11: in the functional test section of additional information, the model fg-1017 controller wad documented as(b)(6) instead of the correct (b)(6).The functional test section was included with the updated serial number.Entire paragraph.Functional test: the provided controller and cap were used in a series of tests, with the provided foot pedal along with an r&d catheter (l/n: 10162018-05).The catheter underwent six, 6-second ablations with linear movements and rotations between each ablation.During the ablations no error messages occurred.The cartridge and cap were also able to be removed from the controller, following standard instructions for use(ifu) procedures, without any issues (i.E.Cap being propelled from the controller or an abnormal amount of nitrous discharge).In a second function test, a new cartridge was inserted into the complaint controller, using the provided cap.The controller was kept aside for 5 minutes.Following standard procedures per the ifu the cap was loosened allowing the cartridge to vent.The cap was then unscrewed/removed from the controller in the normal manner.During the process to remove the full cartridge from the controller, no issues occurred.In the third functional test, the complaint controller, cap, along with the provided foot pedal and r&d catheter (l/n: 10162018- 05), were used in a series of three 6-second ablations so that the cartridge, would be partially discharged before removing from the controller.When the cartridge was removed following standard procedures per the ifu, no issues occurred (i.E.Abnormal amount of nitrous oxide discharging or cap being propelled from the controller).Upon inserting a new cartridge, the pressure sensor in the controller records the cartridge pressure to be within the operating condition of 700-800 psi.In later instances, the pressure sensor continues to properly record the cartridge pressure during a treatment, which can be seen by the pressure decreasing as the delivery value changes from -3 to -2, indicating a successful ablation.Similar pressure readings were found in the log files from the procedure.In this manner, the pressure sensor was found to be working as designed in the complaint controller (s/n: (b)(6).Overall, the returned complaint controller (fg-1017, l/n: 11232020-02, s/n:(b)(6) and cap were found to be working as designed and performed as intended.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.